Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 4, 2004, 5:54 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2004, 5:54 PM CDT (22:54 UTC)
- Expired
- Apr 4, 2004, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Jim Hogg County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 042254 SVRBRO TXC047-247-042345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 552 PM CDT SUN APR 4 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS NORTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS * UNTIL 645 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 9 MILES EAST OF HEBBRONVILLE...AND MOVING SHOWING LITTLE MOVEMENT...WITH DEVELOPMENT BACK TO THE SOUTHWEST. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... BROOKS AND JIM HOGG COUNTIES. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF GOLF BALLS... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2728 9869 2716 9855 2746 9815 2764 9835 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:00 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 4, 4:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CST SUN APR 4 2004 .SHORT TERM...DEEP MOISTURE ACROSS THE REGION IS ALREADY SPARKING SOME SHOWERS AND THUNDERSTORMS MAINLY IN THE NORTHERN AND WESTERN REGIONS OF DEEP SOUTH TEXAS. EXPECT THIS ACTIVITY TO SPREAD EASTWARD TODAY AS CAP CONTINUES TO BREAK...LIS OF -6 OVER THE REGION AND SFC BASED CAPES >2500. SHOWERS AND THUNDERSTORMS CONTINUE TONIGHT BUT WILL WEAKEN SOMEWHAT WITH THE LOSS OF DAYTIME HEATING. TOMORROW MAY BE A REPEAT OF TODAY AS THE UPPER LOW IN THE 4-CORNERS REGION CONTINUES TO GET NOWHERE FAST AND NUMEROUS LEFTOVER BOUNDARIES CRISS CROSS SOUTH TEXAS. .LONG TERM...UNSETTLED WEATHER CONTINUE INTO TUESDAY AS THE UPPER LOW FINALLY EJECTS INTO THE PLAINS TUESDAY NIGHT AND TAKES THE UPPER LEVEL SUPPORT WITH IT. SOUTHEAST SFC WINDS BECOME MORE DOMINANT PUSHING WHATS LEFT OF ANY BOUNDARIES TOWARD THE NORTH. RESIDUAL MOISTURE/OUTFLOW BOUNDARIES AND SEABREEZE BOUNDARIES MAY SPARK ISOLATED SHOWERS WEDNESDAY AND THURSDAY. ANOTHER FRONTAL BOUNDARY MAY PUSH INTO SOUTH TEXAS LATE THURSDAY INTO FRIDAY BUT WITH UPPER LEVEL TROUGH TO THE WEST AND SOUTHWEST MIDLEVEL FLOW AM NOT QUITE CONVINCED IT WILL REACH THIS FAR SOUTH. .MARINE...AT 1 PM BOY020 REPORTED AN EAST WIND AT 14 TO 17 KNOTS WITH 4 FOOT SEAS. AMPLE AMOUNT OF MOISTURE WILL CONTINUE TO DOMINATE THE COASTAL WATERS OF DEEP SOUTH TEXAS CAUSING SCATTERED SHOWERS AND THUNDERSTORMS. A WEAK COLD FRONT WILL STALL OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS ON TUESDAY CAUSING CONTINUED SHOWER AND THUNDERSTORM ACTIVITY. THE WEAK COLD FRONT WILL FINALLY MOVE THROUGH THE AREA BY THURSDAY CAUSING A DRIER AND MORE STABLE AIRMASS. WINDS WILL CONTINUE TO BE LIGHT TO MODERATE OUT OF THE EAST UNTIL FRONTAL PASSAGE ON THURSDAY CAUSING WINDS TO SHIFT FROM THE NORTH THURSDAY NIGHT AND FRIDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON FRIDAY. && .AVIATION...MVFR CIGS WITH TEMPO IFR IN ANY SHOWERS OR THUNDERSTORMS. MVFR CIGS TONIGHT WITH MVFR VSBYS IN ANY SHOWERS OR THUNDERSTORMS. WINDS WILL BE LIGHT TO MODERATE OUT OF THE EAST FOR THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 80 70 83 69/ 60 50 20 40 00 BROWNSVILLE 67 80 69 86 69/ 60 50 20 40 00 HARLINGEN 67 80 69 86 69/ 60 50 20 40 00 MCALLEN 67 82 67 86 68/ 60 50 20 40 00 RIO GRANDE CITY 66 84 66 87 68/ 60 50 20 40 00 SOUTH PADRE ISLAND 70 77 71 72 69/ 60 50 20 40 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 64/65/MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT SUN APR 4 2004 TXZ248>257-051100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE LATER THIS MORNING. SOME LOCALLY HEAVY RAINS WILL BE POSSIBLE TODAY IN SOME OF THE THUNDERSTORMS. BOATERS WILL NEED TO REMAIN VIGILANT FOR CHANGING WEATHER CONDITIONS ALONG THE LOWER TEXAS COAST. HEAVY RAINS RESTRICTING VISIBILITIES TO LESS THAN ONE NAUTICAL MILE. FREQUENT CLOUD TO WATER LIGHTNING AND GUSTY WINDS CAN BE EXPECTED IN THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND UNSTABLE FOR MUCH OF THE UPCOMING WEEK. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST AS A CONSEQUENCE. THUNDERSTORM CHANCES WILL BE GREATEST IN THE NORTHERN COUNTIES MONDAY AND TUESDAY. DEVELOPMENT OF ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY. AN APPROACHING COLD FRONT MAY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Apr 4, 4:03 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 15 S ZAPATA 26.68N 99.26W
04/02/2004 1.25 INCH XXX XX COUNTY OFFICIAL
CHIEF OF ZAPATA COUNTY POLICE REPORTED BROKEN WINDSHIELDS
ON VEHICLES 2 MILES EAST OF HWY 83 ON FM2687.
&&
JPThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:37 PM CST | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 38 min |
| Apr 3, 7:45 PM CST | Flash Flood Warning | BRO | Starr | 3 hr |
| Apr 3, 7:57 PM CST | Severe Thunderstorm Warning | BRO | Starr | 48 min |
| Apr 4, 3:55 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 50 min |
| Apr 4, 4:40 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 110 min |
| Apr 4, 5:02 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 43 min |
| Apr 4, 6:06 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 39 min |
| Apr 4, 6:37 PM CDT | Tornado Warning | BRO | Brooks | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.